MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ALIGN® URETHRAL SUPPORT SYSTEM RETROPUBIC

C.R. BARD, INC. (COVINGTON) -1018233 ALIGN® URETHRAL SUPPORT SYSTEM RETROPUBIC
Catalog Number BRD100R
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Erosion (1750); Micturition Urgency (1871); Incontinence (1928); Pain (1994); Sepsis (2067); Urinary Tract Infection (2120); Abnormal Vaginal Discharge (2123); Burning Sensation (2146); Urinary Frequency / Polyuria (2275); Hematuria (2558); Dysuria (2684); Constipation (3274); Urolithiasis (4861)
Date of Event 05/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event could not be confirmed.No sample was returned for evaluation.Based on the investigation findings, current manufacturing controls are considered adequate as to detect and segregate any non-conforming unit.Event described could not be confirmed as a manufacturing related issue.The dhr review did not indicate any manufacturing nonconformance that could have caused or contributed to the reported event.The instructions for use were found adequate and states the following: precautions the usual precautions associated with urological procedures should be followed: accepted surgical practice and precautions must be followed for the management of contaminated or infected wound sites, when the align¿ urethral support system is used.Postoperative retropubic bleeding may occur in some patients and must be controlled prior to patient release.The implant procedure requires diligent attention to anatomical structure and care to avoid puncture of large vessels, nerves, bladder, and any viscera, during introducer needle passage.Cystoscopy should be performed to confirm bladder integrity or recognize a bladder perforation.Proper placement of the mesh sling implant at mid-urethra requires that it lies flat with minimal or no tension under the urethra.The align¿ urethral support system is intended as a single-use, disposable device.Do not resterilize any portion of the align¿ urethral support system.Patients should be advised that pregnancy following a mesh sling implant procedure may negatively affect the success of the previous implant procedure and incontinence may reoccur.The safety and effectiveness of the align¿ urethral support system implant procedure has not been established for the treatment of stress urinary incontinence in males or children under the age of 18.Do not use the align¿ urethral support system if the packaging is opened or damaged.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Adverse events complications associated with the proper implantation of the align¿ urethral support system may include, but are not limited to: postoperative hematoma, which may occur following the implant procedure temporary urinary retention, bladder outlet obstruction, and voiding difficulties associated with over-correction/too much tension placed on the mesh sling implant perforations or lacerations of vessels, nerves, bladder or any viscera, which may occur during introducer needle passage transitory irritation at the operative wound site, which may elicit a foreign body response that leads to inflammation, infection, or erosion of the implant.1750 = l.1928, 1685, 2146, 2123, 1994, 2120, 4861, 2684, 2067, 2275, 1871, 2558, 3274 = nl.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
The patient's attorney alleged a deficiency against the device.Additional information has been requested, but not yet received.As per additional information received via medical records on 22may2025, the patient had experienced mesh erosion, stress urinary incontinence, right upper quadrant pain or upper abdominal pain, burning sensation, abnormal vaginal discharge, constant intermittent right foot and ankle pain, urinary tract infections, urethral stone, chronic cholecystitis, sepsis, dysuria, frequency, hematuria, urgency, constipation and required additional surgical and non-surgical treatments.

Brand Name
ALIGN® URETHRAL SUPPORT SYSTEM RETROPUBIC
Common Device Name
ALIGN® URETHRAL SUPPORT SYSTEM RETROPUBIC
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key22194204
Report Number1018233-2025-04467
Device Sequence Number9189078
Product Code OTN
UDI-Device Identifier00801741016172
UDI-Public(01)00801741016172(11)071229(17)091230(10)CVRK0014
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K093747
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/30/2009
Device Catalogue NumberBRD100R
Device Lot NumberCVRK0014
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Initial Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/29/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale
Patient EthnicityHispanic
Patient RaceWhite